MAUDE Adverse Event Report: KARL STORZ SE & CO. KG C-MAC CONNECTING CABLEREUSABLE; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE

KARL STORZ SE & CO. KG C-MAC CONNECTING CABLEREUSABLE; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Model Number 8403X
Medical Device Problem Codes Break (1069); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was an issue with the product 8403zx - c-mac monitor for cmos endoscopes.Loose contact during intubation.It was reported that "during a laryngoscopy, the screen goes black and the light also goes out, so that direct laryngoscopy is also not possible.After wiggling both contacts (cable-handle and cable-screen), light and image go again after a few seconds.Intubation is significantly delayed and no statement about possible aspiration/regurgitation is possible for a short time." there was no patient harm reported.
 
Additional Manufacturer Narrative
This reported contains corrections from the initial report that was submitted in the following fields: d1, d2, d4, d9, g4, and h6.The following devices were received on the manufacturing site for investigation on (b)(6) 2023: 8403zx - c-mac monitor for cmos endoscopes.8403x - c-mac connecting cable.8403axc - c-mac video laryngoscope mac #3.The following device was received on the manufacturing site for investigation on (b)(6) 2023: 8403bxc - c-mac video laryngoscope mac #4.The investigation has been completed on (b)(6) 2023.Findings: visual and microscopical examination of the devices revealed signs of usage like bruises, wear and slight damages.The c-mac layngoscopes are without functional errors.The only thing that can be seen on the outer surfaces and at the blades are strong traces of bruising.The c-mac monitor is without any functional errors either but the charging socket is worn out and has to be replaced.This is not connected to the described failure pattern.The functional check of the connecting cable shows that the cable is defect / broken due to heavy mechanical stress.Therefore, the cable is most likely the causal product for the reported problem.Section 2.3 has been adjusted accordingly.Based on the available information and the results of the examination, the defect described by the customer can be confirmed.There is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to an overload situation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction was made in section d2 for product code.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
C-MAC CONNECTING CABLEREUSABLE
Common Device Name
ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17470390
Report Number9610617-2023-00203
Device Sequence Number14912240
Product Code CCW
UDI-Device Identifier04048551389225
UDI-Public4048551389225
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2025
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8403X
Device Catalogue Number8403X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer11/16/2023
03/17/2025
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date11/17/2023
03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown